Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 5, 2015, 11:48 PM CDT for Chippewa County, Yellow Medicine County, Minnesota. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 11:48 PM CDT (04:48 UTC)
- Expired
- Jul 6, 2015, 1:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Twin Cities, MN
The radar
The Sioux Falls radar (KFSD), 168 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WWUS83 KMPX 060448
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT SUN JUL 5 2015
MNZ054-056-064-060645-
YELLOW MEDICINE-LAC QUI PARLE-CHIPPEWA-
1148 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
YELLOW MEDICINE...LAC QUI PARLE...CHIPPEWA...
AT 1147 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MONTEVIDEO. RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ARE OCCURRING.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...GRANITE FALLS...CLARKFIELD...HANLEY FALLS...WATSON...
BOYD...SPRING CREEK...HAZEL RUN...GRANITE FALLS AIRPORT...MONTEVIDEO
AIRPORT...BIG BEND CITY AND ASBURY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4502 9598 4515 9579 4515 9547 4489 9548
4476 9549 4467 9561 4471 9601
TIME...MOT...LOC 0447Z 240DEG 0KT 4493 9572
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:16 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 5, 9:16 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CDT SUN JUL 5 2015
.UPDATE...
ISSUED AT 916 PM CDT SUN JUL 5 2015
FLASH FLOOD WATCH HAS BEEN ISSUED AS CONFIDENCE OF EXCESSIVE
RAINFALL IS INCREASING ACROSS MUCH OF MN. A BAND OF SLOW MOVING
THUNDERSTORMS FROM ERN SODAK NORTHEAST INTO THE ARROWHEAD HAS
PRODUCED MORE THAN 2 INCHES NEAR MORRIS LAST HOUR...AND IT IS
STILL RAINING VERY HEAVILY. THE BIGGEST QUESTION IS HOW THE QLCS
WILL EVOLVE AND WHETHER IT WILL DEVELOP A COLD POOL. GIVEN IT/S
RELATIVE NARROW NATURE AT LEAST AT THE PRESENT TIME...NOT AS
CONFIDENT IN THIS OCCURRING. THEREFORE...POTENTIAL FOR
MAINTAINING SLOW MOVING STORMS FOR AT LEAST THE NEXT SEVERAL HOURS
IS INCREASING. MOISTURE TRANSPORT WILL CONTINUE INCREASING WITH
THE STRENGTHENING LLJ OVERNIGHT...FOCUSED ESPECIALLY OVER
SOUTHWEST MN. HOPWRF NEIGHBORHOOD PROBABILITIES OF GREATER THAN 3
INCHES IS OVER 90 PERCENT IN THAT AREA...BUT IT ALSO SHOWS SOME
POTENTIAL FURTHER NORTHEAST UP THE LINE TOWARD THE TWIN CITIES AS
WELL.
BOTTOM LINE...CONFIDENCE IS VERY HIGH FOR SOME AREAS EXCEEDING 3
INCHES AND LOW TO MEDIUM FOR 5 TO 7 INCHES.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 349 PM CDT SUN JUL 5 2015
THE SHORT TERM CONCERNS CONTINUE TO BE THE SEVERE WEATHER THREAT
AND HEAVY RAIN THREAT OVERNIGHT INTO MONDAY.
LATEST AVAILABLE COLD FRONT DROPPING INTO EAST CENTRAL SOUTH
DAKOTA AND LIFTS NORTHEAST AHEAD OF DISSIPATING NORTHWEST MN MCS.
EXPECT A BROKEN LINE OF CONVECTION TO DEVELOP ALONG THE BOUNDARY
AS IT SAGS SLOWLY INTO THE WEST AND NORTHERN CWA THIS
EVENING...SIMILAR TO MOST HIRES/CAM SOLUTIONS. SEVERE WEATHER
REMAINS AS ACTIVITY MOVES INTO THE AREA...WITH THE MAIN THREAT
BEING STRONG WIND GUSTS BECAUSE HIGH DCAPE GENERATED AHEAD OF THE
BOUNDARY INTO WEST CENTRAL MINNESOTA. AS GREATER SHEAR WORKS INTO
THE REGION AS THE UPPER TROUGH TRANSLATES A BIT FARTHER EAST...WE
COULD SEE A HAIL THREAT AS WELL. LATER IN THE EVENING...THE UPPER
TROUGH MOVES INTO THE REGION AND THE WEAK SOUTH DAKOTA SURFACE
WAVE MOVES NORTHEAST ALONG THE FRONTAL BOUNDARY. STRONG LOW LEVEL
JET/IMPRESSIVE MOISTURE TRANSPORT AND HIGH PW VALUES ALL PAINT A
HEAVY RAIN PICTURE DEVELOPING ALONG THIS FRONT. AT THE
MOMENT...HAVE BASIN AVERAGE AROUND 2 INCHES ALONG A LINE FROM NEAR
DAWSON...ST CLOUD AND MORA. AS WAVE APPROACHES... EXPECT MCS TO
DEVELOP AND MOVE OVER THE AREA...WITH ENHANCED LIFT/FRONTOGENESIS
NEAR THE BOUNDARY. FLASH FLOODING A THREAT LATE TONIGHT...CLOSE TO
WPC SLIGHT RISK DEPICTION.
THE TROUGH EXITS TO THE EAST MONDAY MORNING...WITH THE 12Z MODELS
AND ESPECIALLY THE ECMWF A BIT SLOWER WITH OVERALL MOVEMENT. WILL
CONTINUE TO TRAIL POPS OFF TO THE WEST IN THE MORNING...AND
EXITING TO THE EAST LATE AFTERNOON.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 349 PM CDT SUN JUL 5 2015
HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST MONDAY NIGHT
AND REMAIN NEAR THE GREAT LAKES THROUGH WEDNESDAY. COOLER AND
MUCH DRIER AIR WILL ACCOMPANY THE HIGH WITH NIL POPS. THE HIGH
WILL DRIFT OVERHEAD TUESDAY NIGHT. CLEAR SKIES...CALM WINDS...AND
DEW POINTS IN THE 40S WILL ALLOW TEMPS TO FOLLOW SUIT IN MOST
PLACES. RECORD LOWS AT EAU AND MSP ARE 46 AND 51 RESPECTIVELY AND
FORECAST LOWS ARE WITHIN 3 OR 4 DEGREES OF THESE. SHOULD ALSO SEE
AREAS OF FOG...PARTICULARLY EAST WHERE IT WILL BE COOLEST AND
CROSSOVER TEMPS SHOULD BE REACHED.
BY MID TO LATE WEEK THE FLOW WILL BECOME MORE ZONAL AS A RIDGE
BUILDS OVER THE PLAINS. NORTHWEST FLOW ACROSS EASTERN AND SOUTHERN
CANADA WILL STEER SHORT WAVES EAST SOUTHEAST ACROSS THE NORTHERN
CONUS. DEPENDING WHERE THEY GO WILL DETERMINE HOW WARM WE GET OR
HOW WET WE GET. GFS IS MORE BULLISH IN BRINGING THE RIDGE
NORTHWARD AND ADVERTISES 90S OR 100S ACROSS MUCH OF THE AREA BY
NEXT WEEKEND. ECMWF IS MORE RESERVED WITH THE RIDGE AND KEEPS THE
STORM TRACK OVERHEAD...ALTHOUGH THIS IS A NORTHERN SHIFT FROM
PREVIOUS RUNS. DID RAISE HIGHS A FEW DEGREES LATE WEEK/NEXT
WEEKEND CLOSER TO MOS AND KEPT POPS IN THE CHC CATEGORY AS THIS
PATTERN REMAINS FAVORABLE FOR NUMEROUS CONVECTIVE COMPLEXES
NEARBY. INTERESTINGLY...FOR THE PAST COUPLE WEEKS THE CFS HINTED
AT A WARMER AND WETTER PATTERN TOWARD MID JULY WHICH APPEARS TO BE
UNFOLDING.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 703 PM CDT SUN JUL 5 2015
STORM DEVELOPMENT IN WEST CENTRAL MN HAS BEEN A LITTLE BIT LATER
THAN PREVIOUSLY THOUGHT...AND THERE WERE INDICATIONS OF SUBSIDENCE
DURING THE LATE AFTERNOON IN WEST CENTRAL MN WITH SOME DISSIPATION
OF CU. BUT THAT WAS SHORT LIVED AS STORMS HAVE BEEN DEVELOPING IN
NORTHEASTERN SD...AND WILL AFFECT PORTIONS OF WEST CENTRAL MN AS
FRONT MOVES IN. FARTHER EAST AND SOUTH... THERE WILL BE A FEW
STORMS HERE AND THERE BUT WIDESPREAD ORGANIZED RAIN AND STORMS
WILL MAINLY BE LATER TONIGHT AS BETTER LIFT ARRIVES FROM SD/NE.
EXPECT MVFR CIGS AND EVEN SOME IFR MONDAY MORNING ACROSS A LARGE
AREA...WITH IMPROVEMENT NOT UNTIL MONDAY AFTERNOON FROM NORTHWEST
TO SOUTHEAST.
KMSP...ISOLD SHRA/TSRA POSSIBLE THIS EVENING...MAINLY NORTH AND
NORTHEAST OF METRO...AND THESE HAVE INDEED DEVELOPED. TIMING OF
WIDESPREAD TSRA DURING THE LATE NIGHT HOURS AND EARLY MONDAY
MORNING WILL BE AFTER 07Z. MORE THUNDER POSSIBLE 12Z-16Z WITH
HEAVY RAIN...MVFR CIGS AND SOME IFR VISIBILITY AT TIMES. LONG
LASTING MVFR CERTAINLY NOT COMMON FOR EARLY JULY. FRONT MOVES
THROUGH MID-LATE MONDAY AFTERNOON WITH GRADUAL IMPROVEMENT.
/OUTLOOK FOR KMSP/
MON NIGHT...VFR. WINDS NW 10-15 KTS.
TUE...VFR. WINDS NNW 5-10 KTS.
WED...VFR. WINDS S 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MNZ047>070-
073>077-082>084-091-092.
WI...NONE.
&&
UPDATE...BORGHOFF
SHORT TERM...DWE
LONG TERM...BORGHOFF
AVIATION...TDKHazardous weather outlook, Jul 5, 6:34 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 634 PM CDT SUN JUL 5 2015 MNZ041>045-047>052-054>062-064>069-073>076-082-083-091-062345- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE- MCLEOD-SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR- WATONWAN-BLUE EARTH-MARTIN- 634 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP THIS EVENING OVER WESTERN MINNESOTA AND SPREAD EAST TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND WESTERN MINNESOTA WHERE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. HEAVY RAINFALL IS LIKELY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE MONDAY MORNING. THERE ARE SMALL CHANCES FOR THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. MNZ053-063-070-077-078-084-085-092-093-WIZ014>016-023>028-062345- CHISAGO-WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT- FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 634 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NON SEVERE THUNDERSTORMS WILL SPREAD EAST OVERNIGHT. HEAVY RAINFALL IS POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE MONDAY. THERE ARE SMALL CHANCES FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Special weather statement, Jul 5, 9:11 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 911 PM CDT SUN JUL 5 2015 MNZ042-060315- TODD- 911 PM CDT SUN JUL 5 2015 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED... VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT THE FOLLOWING COUNTIES... TODD... AT 911 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WAS NEAR LONG PRAIRIE. LOCATIONS IMPACTED INCLUDE... LONG PRAIRIE...BROWERVILLE...ROUND PRAIRIE AND CLOTHO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. LAT...LON 4590 9500 4607 9515 4618 9465 4591 9465 TIME...MOT...LOC 0211Z 180DEG 0KT 4605 9493 TDK
Local storm report, Jul 5, 9:29 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
929 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL BROWERVILLE 46.09N 94.87W
07/05/2015 M0.50 INCH TODD MN EMERGENCY MNGR
&&
ADLSpecial weather statement, Jul 5, 9:38 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 PM CDT SUN JUL 5 2015
MNZ055-060345-
SWIFT-
938 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SWIFT...
AT 937 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER LAKE HASSEL.
LOCATIONS IMPACTED INCLUDE...
BENSON...APPLETON...LAKE HASSEL...LAKE OLIVER...CLONTARF...DANVERS...
HOLLOWAY...BENSON AIRPORT...SWIFT FALLS AND APPLETON AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4540 9610 4541 9542 4517 9558 4516 9607
4517 9609
TIME...MOT...LOC 0237Z 305DEG 16KT 4531 9584
TDKSpecial weather statement, Jul 5, 10:15 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 PM CDT SUN JUL 5 2015
MNZ054-056-060430-
LAC QUI PARLE-CHIPPEWA-
1015 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
LAC QUI PARLE...CHIPPEWA...
AT 1015 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS NEAR MADISON AND MONTEVIDEO.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...MADISON...DAWSON...MILAN...WATSON...CERRO GORDO...
MADISON AIRPORT...MONTEVIDEO AIRPORT...BIG BEND CITY...FLORIDA CREEK
WILDLIFE MANAGEMENT AREA AND ASBURY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4512 9633 4516 9557 4515 9551 4515 9546
4494 9551 4492 9572 4492 9574 4484 9633
TIME...MOT...LOC 0315Z 180DEG 0KT 4512 9572
TDKLocal storm report, Jul 5, 10:29 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HEAVY RAIN MORRIS AIRPORT 45.57N 95.97W
07/05/2015 M3.68 INCH STEVENS MN AWOS
STORM TOTAL THROUGH 1014 PM.
&&
BORGHOFFSpecial weather statement, Jul 5, 11:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT SUN JUL 5 2015
MNZ054-056-064-060645-
YELLOW MEDICINE-LAC QUI PARLE-CHIPPEWA-
1148 PM CDT SUN JUL 5 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
YELLOW MEDICINE...LAC QUI PARLE...CHIPPEWA...
AT 1147 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER MONTEVIDEO. RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ARE OCCURRING.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...GRANITE FALLS...CLARKFIELD...HANLEY FALLS...WATSON...
BOYD...SPRING CREEK...HAZEL RUN...GRANITE FALLS AIRPORT...MONTEVIDEO
AIRPORT...BIG BEND CITY AND ASBURY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4502 9598 4515 9579 4515 9547 4489 9548
4476 9549 4467 9561 4471 9601
TIME...MOT...LOC 0447Z 240DEG 0KT 4493 9572
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 45 min |
| Jul 5, 8:41 PM CDT | Special Weather Statement | MPX | Stevens | 2 hr |
| Jul 5, 8:54 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 29 more | 16 hr |
| Jul 5, 9:11 PM CDT | Special Weather Statement | MPX | Todd | 64 min |
| Jul 5, 9:38 PM CDT | Special Weather Statement | MPX | Swift | 67 min |
| Jul 5, 10:15 PM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 75 min |
| Jul 5, 11:03 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 42 min |
| Jul 5, 11:28 PM CDT | Flash Flood Warning | MPX | Benton, Sherburne, Stearns | 3 hr |
| Jul 6, 2:14 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 2 hr |
| Jul 6, 2:40 AM CDT | Special Weather Statement | MPX | Brown, Nicollet | 20 min |
| Jul 6, 3:13 AM CDT | Flash Flood Warning | MPX | Washington | 2 hr |
| Jul 6, 5:31 AM CDT | Special Weather Statement | MPX | Eau Claire | 104 min |
| Jul 6, 5:35 AM CDT | Flash Flood Warning | MPX | Pierce, Saint Croix | 5 hr |
| Jul 6, 5:45 AM CDT | Flash Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 3 hr |
| Jul 6, 8:50 AM CDT | Areal Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.